MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 6TH B 12.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 6TH B 12.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF421B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "patient underwent primary right shoulder replacement, on (b)(6) 2024, at (b)(6) hospital, qld.Patient underwent revision of this shoulder joint, yesterday (b)(6)2024, after a short history of pain, swelling, redness over surgical site.Pt presented at (b)(6) hospital last friday (21.6.24), with these signs, and feeling generally unwell.Clinical diagnosis of infection, as per surgeon's comments yesterday (same surgeon).Revision surgery yesterday carried out at (b)(6) hospital.Wound opened, multiple specimens taken as several implants were removed and replaced, after copious lavage / debridement.Humeral tray and poly replaced.Ascend flex stem left insitu (appeared to be solidly fixed).Glenosphere replaced.3 of the 4 baseplate screws replaced (4th screw unable to be removed).Baseplate left insitu - very slight movement of baseplate noted, after the 3 x screws removed, but surgeon decided to leave it insitu, and after the new screws were implanted, the baseplate appeared solidly fixed.".
 
Event or Problem Description
As reported: "patient underwent primary right shoulder replacement, on (b)(6) 2024, at (b)(6) hospital, qld.Patient underwent revision of this shoulder joint, yesterday on (b)(6) 2024), after a short history of pain, swelling, redness over surgical site.Pt presented at (b)(6) hospital last friday on (b)(6) 2024), with these signs, and feeling generally unwell.Clinical diagnosis of infection, as per surgeon's comments yesterday (same surgeon).Revision surgery yesterday carried out at (b)(6) hospital.Wound opened, multiple specimens taken as several implants were removed and replaced, after copious lavage / debridement.Humeral tray and poly replaced.Ascend flex stem left insitu (appeared to be solidly fixed).Glenosphere replaced.3 of the 4 baseplate screws replaced (4th screw unable to be removed).Baseplate left insitu - very slight movement of baseplate noted, after the 3 x screws removed, but surgeon decided to leave it insitu, and after the new screws were implanted, the baseplate appeared solidly fixed.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the exact root cause of the complaint event.If more information is provided, the case will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS REVINSERT 42MM 6TH B 12.5DG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19804413
Report Number3000931034-2024-00387
Device Sequence Number7749563
Product Code KWS
UDI-Device Identifier03700434021516
UDI-Public(01)03700434021516(11)231130(17)281130(21)AG5027037
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF421B
Device Lot NumberAG5027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight85 KG